Florida, 2002

Damaging Wind in Florida, July 26, 2002

July 26, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 26, 1:30 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 26 2002

AFTERNOON CONVECTION NOW POPPING OVER INLAND AREAS.  EXPECT
APPEARANCE OF EAST COAST SEABREEZE FRONT TO ONCE AGAIN BE A TRIGGER
FOR COASTAL COUNTIES BY LATE AFTERNOON.

UPPER RIDGE EAST OF FLORIDA PROGGED TO BUILD OVER SE AND BE CENTERED
JUST NORTH OF THE AREA OVER THE WEEKEND.  ABUNDANT MOISTURE AND
INSTABILITY REMAIN OVER AREA AND WITH SEABREEZE FRONT FORMATION WILL
HAVE TO CONTINUE SCATTERED AFTERNOON CONVECTION.  NEAR CLIMO POPS
AND TEMPERATURES TO CONTINUE.  AVN DOES SHOW A TROPICAL WAVE MOVING
ACROSS THE FL PENINSULA EARLY NEXT WEEK WHICH COULD AFFECT OUR
SOUTHERN CWA BY TUESDAY.

MARINE...SURFACE RIDGE REMAINS JUST SOUTH OF THE AREA.  S TO SW FLOW
CONTINUES...BECOMING SE NEAR COAST DUE TO AFTERNOON SEABREEZES.

PRELIM...
AMG BB 071/093 072/093 072 04543
SSI BB 075/090 075/090 076 04443
JAX TT 073/093 074/094 074 04454
SGJ TT 074/091 074/092 075 04454
GNV BB 072/094 072/094 073 04343
OCF BB 073/093 073/093 074 04343

.JAX...
.GA...NONE.
.FL...NONE.

MZ

In the hours before

Special weather statement, Jul 26, 4:30 PM EST, 1 hour 40 minutes before
FLZ023>025-030>033-036-037-GAZ153-154-165-166-262300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT FRI JUL 26 2002

...NUMEROUS STRONG TO ISOLATED SEVERE THUNDERSTORMS DEVELOPING...

AN OUTFLOW BOUNDARY AND THE SEA BREEZE FRONT WILL INTERSECT ACROSS
PORTIONS OF GLYNN...CAMDEN...NASSAU...DUVAL...CLAY...ST JOHNS AND
PUTNAM COUNTIES. THIS IS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS
ACROSS THE COASTAL AREAS OF SOUTHEAST GEORGIA AND NORTH FLORIDA.
PUBLIC REPORTS HAVE INDICATED THESE STORMS ARE STRONG WITH WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL. ISOLATED STORMS MAY BECOME SEVERE.

STRONG THUNDERSTORMS ARE EXPECTED IN THE BRUNSWICK...JACKSONVILLE AND
ORANGE PARK METRO AREAS THROUGH 8 PM. INTERESTS IN THESE AREAS
SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS AND REMAIN
ALERT FOR POSSIBLE WARNINGS.

SPOTTER ACTIVATION IS REQUESTED FOR GLYNN...CAMDEN...NASSAU...
DUVAL...CLAY..ST JOHNS...UNION...PUTNAM AND BRADFORD COUNTIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
July 26, 6:10 PM EST
Where
Duval County, New Berlin
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.400, -81.550

Large trees down on power lines, Hacksher Drive near Hess Terminal.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306807.